MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK PROGRASP FORCEPS

INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK PROGRASP FORCEPS
Model Number 475093-15
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during central processing, there was broken plastic on the shaft of the force feedback prograsp forceps.There was no reported patient impact or harm.
 
Additional Manufacturer Narrative
An rma was issued to evaluate the intuitive surgical, inc.(isi) device.Additional information is being gathered to determine the contribution of the device to the customer reported issue.A follow-up mdr will be submitted if the instrument is returned (post failure analysis evaluation) or if additional information is received.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The force feedback prograsp forceps was analyzed and found to have a broken main tube approximately 86.15 mm from the end of the distal tip.The break is located at the distal overmolded end of the main tube.A piece, measuring approximately 6.25mm x 5.51mm in size, was not returned with the instrument.Components adjacent to this broken main tube show damage which may indicate potential mishandling/misuse.A bent inner tube was observed.Further investigation confirmed additional observations.Due to the broken main tube, a detached fragment was observed that was not returned with the instrument.The instrument was found to have a bent inner tube approximately 80.22mm from the distal tip.The complaint was confirmed by failure analysis, which indicates that the device may have contributed to the customer reported issue.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
This instrument was further analyzed and found complaint involved broken plastic observed on an instrument with 3 of 4 uses remaining.Failure analysis showed main tube (pn (b)(4) damage, inner tube and weld joint damage, consistent with excessive loading from mishandling/user misuse.Log review showed 30 minutes of use.Instrument was found by central reprocessing with no patient impact or harm reported.The complaint was confirmed by failure analysis, which indicates that the device may have contributed to the customer reported issue.The probable root cause of the broken main tube and the detached fragment is attributed to damage during use, which may result from an accidental drop of the instrument or inadvertent collisions with other instruments.Excessive side loading on the instrument can also cause the main tube wall to collapse inwards leading to cracking and subsequent breakage.The probable root cause of the bent instrument inner tube cannot be determined based on the failure analysis.These issues can be resolved by using an alternate instrument to complete the procedure.

Brand Name
FORCE FEEDBACK
Common Device Name
FORCE FEEDBACK PROGRASP FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21024343
Report Number2955842-2024-23682
Device Sequence Number20910596
Product Code NAY
UDI-Device Identifier00886874125434
UDI-Public(01)00886874125434(10)U10240816
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K232610
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number475093-15
Device Catalogue Number475093
Device Lot NumberU10240816 0029
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/13/2024
Supplement Date Received by Manufacturer04/18/2025
10/01/2025
Initial Report FDA Received Date12/27/2024
Supplement Report FDA Received Date04/29/2025
10/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown